Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 33, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 20, 2013, 10:01 PM CDT for Christian County, Macon County, Shelby County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2013, 10:01 PM CDT (03:01 UTC)
- Expired
- May 20, 2013, 10:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Christian County, IL, Macon County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 68 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 5:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1540 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
540
WUUS53 KILX 210301
SVRILX
ILC021-115-173-210345-
/O.NEW.KILX.SV.W.0033.130521T0301Z-130521T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1001 PM CDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS...
NORTH CENTRAL SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 1045 PM CDT
* AT 958 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
TAYLORVILLE...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TAYLORVILLE...STONINGTON...ASSUMPTION...BLUE MOUND...MOWEAQUA...
MACON...MOUNT ZION...LONG CREEK...OWANECO...WILLEYS...ELWIN AND
HERVEY CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3936 8944 3964 8933 3986 8876 3974 8879
3974 8882 3958 8881 3958 8878 3950 8875
TIME...MOT...LOC 0301Z 240DEG 42KT 3953 8932
HAIL...0.88IN
WIND...60MPH
$$
AUTEN3 follow-up statements
386
WWUS53 KILX 210317
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1017 PM CDT MON MAY 20 2013
ILC021-115-173-210345-
/O.CON.KILX.SV.W.0033.000000T0000Z-130521T0345Z/
MACON IL-SHELBY IL-CHRISTIAN IL-
1017 PM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHRISTIAN...NORTH CENTRAL SHELBY AND SOUTHERN MACON COUNTIES UNTIL
1045 PM CDT...
AT 1017 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONINGTON...
AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUE MOUND...MOWEAQUA...MACON...MOUNT ZION...LONG CREEK...ELWIN AND
HERVEY CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3940 8929 3970 8916 3986 8876 3974 8879
3974 8882 3958 8881 3958 8878 3950 8875
TIME...MOT...LOC 0318Z 240DEG 42KT 3963 8910
HAIL...0.88IN
WIND...60MPH
$$
AUTEN192
WWUS53 KILX 210343
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1043 PM CDT MON MAY 20 2013
ILC021-115-173-210353-
/O.EXP.KILX.SV.W.0033.000000T0000Z-130521T0345Z/
MACON IL-SHELBY IL-CHRISTIAN IL-
1043 PM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN...NORTH
CENTRAL SHELBY AND SOUTHERN MACON COUNTIES WILL EXPIRE AT 1045 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1 AM.
LAT...LON 3940 8929 3970 8916 3986 8876 3974 8879
3974 8882 3958 8881 3958 8878 3950 8875
TIME...MOT...LOC 0343Z 240DEG 42KT 3978 8877
$$
AUTEN600
WWUS53 KILX 210347
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CDT MON MAY 20 2013
ILC021-115-173-210356-
/O.EXP.KILX.SV.W.0033.000000T0000Z-130521T0345Z/
MACON IL-SHELBY IL-CHRISTIAN IL-
1047 PM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN...NORTH
CENTRAL SHELBY AND SOUTHERN MACON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1 AM.
LAT...LON 3940 8929 3970 8916 3986 8876 3974 8879
3974 8882 3958 8881 3958 8878 3950 8875
TIME...MOT...LOC 0317Z 240DEG 42KT 3962 8911
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:43 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 20, 8:43 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 843 PM CDT MON MAY 20 2013 .DISCUSSION... ISSUED 845 PM CDT MON MAY 20 2013 UPDATED THE FORECAST TONIGHT TO EXPAND THE TORNADO WATCH UNTIL 1 AM FROM MCLEAN...DEWITT...MACON AND CHRISTIAN COUNTIES WEST. INCREASED TO CATEGORICAL POPS OF 80-100% FROM I-55 WEST THROUGH 1 AM INCLUDING RISK OF TORNADOES...LARGE HAIL...DAMAGING WIND GUSTS... HEAVY RAINS AND FREQUENT LIGHTNING. HAVE CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING OVER EASTERN IL LATE THIS EVENING AND CONTINUE LIKELY CHANCES OF SHOWERS AND THUNDERSTORMS OVERNIGHT WHERE STRONG TO SEVERE STORMS POSSIBLE AS WELL AFTER MIDNIGHT OVER EASTERN IL. 996 MB LOW PRESSURE OVER NE SD WITH WARM FRONT OVER NORTHERN WI/MI AND ITS COLD FRONT OVER SW MN...WESTERN IA INTO SE KS AND CENTRAL OK. STRONG 556 DM 500 MB LOW WAS ALSO OVER NE SD. SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS WAS SE OF THIS LARGE LOW PRESSURE SYSTEM FROM THE IL RIVER VALLEY THRU CENTRAL MO INTO SE OK AND CENTRAL TX. CONVECTION WAS AS FAR EAST AS I-55 AND RACING NE AT 40 TO 50 MPH. SHORT WAVE EJECTING NE FROM OK AND OZARKS OF NW AR AND SW MO INTO CENTRAL IL DURING TONIGHT TO PRODUCE WIDESPREAD CONVECTION ACROSS CENTRAL AND EVENTUALLY EASTERN IL BY OVERNIGHT. MUCH OF IL REMAINS IN SLIGHT RISK OF SEVERE STORMS TONIGHT THROUGH TUE WHILE MODERATE RISK OF SEVERE STORMS TONIGHT OVER SOUTHERN MO. THERE IS 30% RISK OF LARGE HAIL AND DAMAGING WIND GUSTS OVER CENTRAL IL TONIGHT ESPECIALLY FROM I-57 WEST AND 5-10% RISK OF TORNADOES WITH SUPERCELLS. SPC SAID MCS TO EVOLVE INTO QLCS DURING THIS EVENING AND CONTINUE RISK OF SEVERE STORMS INTO CENTRAL IL TONIGHT. INCREASE QPF TONIGHT OVER CENTRAL IL WITH AVERAGE HALF TO 1 INCH AMOUNTS AND LOCALLY 1-2 INCH AMOUNTS WITH STRONGER STORMS. LOWS IN THE MIDDLE TO UPPER 60S BY DAWN. 07 && .AVIATION... ISSUED 1246 PM CDT MON MAY 20 2013 CLUSTER OF THUNDERSTORMS CURRENTLY CROSSING THE MISSISSIPPI RIVER JUST SOUTH OF QUINCY WILL TRACK E/NE INTO THE AREA EARLY THIS AFTERNOON. AIRMASS IS BEGINNING TO DESTABILIZE IN ADVANCE OF THIS CONVECTION...SO CONFIDENCE IS GROWING THAT IT WILL HOLD TOGETHER AND ARRIVE AT KSPI BETWEEN 19Z AND 21Z. ITS EVOLUTION BEYOND THAT STILL REMAINS IN QUESTION...SO WILL ONLY CARRY VCTS AFTER 21Z AT THE REMAINING TERMINALS. OUTSIDE OF ANY CONVECTION THAT DEVELOPS THIS AFTERNOON...STRONG SOUTHERLY WINDS WILL GUST TO BETWEEN 25 AND 30KT. MODELS DISAGREE ABOUT THE TIMING/PLACEMENT OF ADDITIONAL CONVECTION LATER TODAY AND TONIGHT...HOWEVER THE HRRR CONTINUES TO FOCUS THE MOST WIDESPREAD STORMS DURING THE EVENING INTO THE OVERNIGHT HOURS. WILL THEREFORE KEEP TEMPO GROUPS FOR THUNDER BETWEEN 02Z AND 06Z AT KPIA AND BETWEEN 04Z AND 08Z FURTHER EAST AT KCMI. AFTER THAT...MID-LEVEL DRYING IN THE WAKE OF THE OVERNIGHT CONVECTION WILL LEAD TO A DRY TUESDAY MORNING. BARNES && .PREV DISCUSSION... ISSUED 222 PM CDT MON MAY 20 2013 SEVERE WEATHER CHANCES CONTINUE TO BE THE MAIN FOCUS...WITH RAIN CHANCES LINGERING THROUGH THURSDAY. A COOLING TREND WILL DEVELOP MID WEEK WITH BELOW NORMAL TEMPS FOR LATE WEEK AND INTO THE WEEKEND. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. THE ATMOSPHERE STARTED OUT THE AFTERNOON A BIT MORE STABLE THAN MODEL GUIDANCE HAD INDICATED. MUCAPE VALUES ARE IN AROUND 500 J/KG WITH SOME CONVECTIVE INHIBITION OF 150-200 J/KG. SFC DEWPOINTS AND TEMPS ARE ON THE RISE AND INCREASING MID LEVEL JET WINDS TO THE SOUTHWEST SHOULD STILL TO NOSE INTO CENTRAL ILLINOIS BY EVENING. THE ONSET OF SEVERE STORMS MAY BE SLIGHTLY DELAYED DUE TO THE TIME IT WILL TAKE FOR THE INGREDIENTS FOR STORMS TO DEVELOP. THE EVOLUTION SHOULD BE FOR DISCREET SUPERCELLS FORMING IN MISSOURI AND ADVANCING EAST ALONG THE AXIS OF INSTABILITY FROM SW TO NE. THE DIRECTIONAL SHEAR IN THE PLAINS WILL EVOLVE TO MORE UNIDIRECTIONAL SHEAR ACROSS CENTRAL IL. THAT WILL HELP THE SUPERCELLS TO EVOLVE INTO MORE OF A LINEAR SETUP, WITH STRAIGHT- LINE AND DOWNBURST WINDS MORE LIKELY. EMBEDDED SUPERCELLS WILL STILL BE POSSIBLE DUE TO AMBIENT VORTICITY NEAR PRE-EXISTING CONVECTIVE BOUNDARIES ALL OVER CENTRAL ILLINOIS. THE EVENING HOURS LOOK TO BE OUR PRIMARY SEVERE WINDOW...WITH A DOWNWARD TREND IN SEVERE AFTER MIDNIGHT AS THE STORMS HEAD INTO OUR EASTERN COUNTIES. THE 4KM HRRR IS DEPICTING THE NW HALF OF OUR AREA TO HAVE THE BEST CHANCES FOR STORMS...WITH LINEAR STORM SEGMENTS DEVELOPING AFTER MIDNIGHT IN THE SOUTHEAST HALF...AND A MORE ISOLATED SEVERE THREAT BUT STILL PRESENT. THE SEVERE POTENTIAL ON TUESDAY WILL BE TIED TO THE ADVANCEMENT OF A 500 MB SHORTWAVE AND RESULTANT SURFACE CYCLOGENESIS FROM THE SOUTHERN PLAINS ACROSS CENTRAL IL. THE PRIMARY FORCING FOR STORMS LOOKS TO HOLD OFF UNTIL TUESDAY EVENING...WHEN THE WAVE WILL MOVES INTO WESTERN IL. STORMS ARE EXPECTED TO ERUPT ACROSS EASTERN MO AND SW IL IN THE EVENING AND PROGRESS TO THE E-NE OVERNIGHT. WE SEVERE POTENTIAL SHOULD BE HIGHER SOUTHEAST OF I-55...BASED ON THE TRACK OF THE SURFACE LOW AND LOCATION OF THE 850 MB LLJ. STORMS SHOULD BE PRIMARY EAST OF OUR AREA BY SUNRISE WEDNESDAY...BUT ADDITIONAL SHOWERS AND A FEW STORMS WILL BE POSSIBLE AS COLD AIR ADVANCES INTO IL. VARIOUS SHORTWAVES WILL BE ROTATING ACROSS ILLINOIS AS THE UPPER TROUGH AXIS MOVES INTO WESTERN IL. LONG TERM...THURSDAY THROUGH MONDAY. ON THURSDAY...THE SLOW MOVEMENT OF THE UPPER LEVEL AND SURFACE LOWS FROM THE NORTHERN PLAINS ACROSS THE GREAT LAKES WILL CAUSE SHOWERS TO LINGER ACROSS CENTRAL IL. THE AXIS OF THE ELEVATED COLD POOL ALOFT WILL PASS ACROSS IL AROUND MID-DAY THURSDAY. LAPSE RATES APPEAR FAVORABLE FOR SOME INSTABILITY SHOWERS TO DEVELOP IN THE HEAT OF THE DAY...WITH A LITTLE HELP FROM CHANNELED VORTICITY IN THE LEE SIDE OF THE UPPER TROUGH. CLEARING SKIES THURSDAY NIGHT WILL ALLOW LOWS TO DIP INTO THE UPPER 40S NORTH OF A LINE FROM RUSHVILLE TO LINCOLN TO CHAMPAIGN. DESPITE SUNSHINE ON FRIDAY...HIGH TEMPS WILL STRUGGLE TO REACH AROUND 70 IN MOST OF THE AREA. THE 00Z/20 ECMWF HAD A WET HOLIDAY WEEKEND FORECAST...WITH A DRY FORECAST FROM THE 00Z/GFS. THEY APPEAR TO HAVE FLIP-FLOPPED THE FORECAST WITH THE 12Z VERSIONS. THE 12Z GFS NOW SHOWING RAIN CHANCES LATE SATURDAY THROUGH MEMORIAL DAY. THE ECMWF STILL HAS SOME RAIN LATE FRI NIGHT INTO SATURDAY...BUT DRY CONDITIONS FOR SUNDAY AND MEMORIAL DAY. THE ALLBLEND HAS BASICALLY KEPT SOME MENTION OF RAIN DUE TO THE PRESENT SIGNAL FROM AT LEAST ONE MODEL EACH DAY OF THE WEEKEND. THE MAIN THEME REMAINS THAT A WAVE OF ENERGY IS FORECAST TO EXIT THE PLAINS EARLY IN THE WEEKEND BUT WHERE THE FRONT STALLS OUT FOR LINGERING RAIN REMAINS TO BE SEEN. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 20, 4:10 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 410 PM CDT MON MAY 20 2013 ILZ036-040-041-047-049-050-211100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 410 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS CURRENTLY DEVELOPING ACROSS MISSOURI WILL MOVE NORTHEASTWARD INTO THE AREA THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN ON TUESDAY AND TUESDAY NIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. ANOTHER CHANCE OF THUNDERSTORMS WILL RETURN FOR SATURDAY THROUGH SUNDAY. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM AROUND HAVANA DOWNSTREAM...MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PARTICULARLY BETWEEN 8 PM AND 2 AM. ILZ027>031-037-038-042-043-048-051>053-211100- CHRISTIAN-DE WITT-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-PEORIA- SANGAMON-STARK-TAZEWELL-WOODFORD- 410 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS CURRENTLY DEVELOPING ACROSS MISSOURI WILL MOVE NORTHEASTWARD INTO THE AREA THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN ON TUESDAY AND TUESDAY NIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. ANOTHER CHANCE OF THUNDERSTORMS WILL RETURN FOR SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PARTICULARLY BETWEEN 6 PM AND 2 AM. ILZ044>046-054>057-061>063-066>068-071>073-211100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 410 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS CURRENTLY DEVELOPING ACROSS MISSOURI WILL MOVE INTO WEST-CENTRAL ILLINOIS THIS EVENING...THEN WILL SPREAD FURTHER EAST ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN ON TUESDAY AND TUESDAY NIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. ANOTHER CHANCE OF THUNDERSTORMS WILL RETURN FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PARTICULARLY BETWEEN 10 PM AND 4 AM. BARNES
In the hours before
Local storm report, May 20, 8:51 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG VIRGINIA 39.95N 90.21W
05/20/2013 CASS IL LAW ENFORCEMENT
POWER POLE KNOCKED DOWN
0838 PM TSTM WND DMG BEARDSTOWN 40.01N 90.43W
05/20/2013 CASS IL LAW ENFORCEMENT
POWER POLE KNOCKED DOWN
0838 PM TSTM WND DMG 5 WNW VIRGINIA 39.98N 90.30W
05/20/2013 CASS IL LAW ENFORCEMENT
SEVERAL TREE BRANCHES DOWN
0845 PM HAIL 2 NW WYOMING 41.08N 89.80W
05/20/2013 M0.75 INCH STARK IL EMERGENCY MNGR
&&
25Local storm report, May 20, 9:14 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
914 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG CREVE COEUR 40.64N 89.60W
05/20/2013 TAZEWELL IL MESONET
TREE FELL ON FENCE
0835 PM TSTM WND DMG TOULON 41.09N 89.86W
05/20/2013 STARK IL EMERGENCY MNGR
TREES AND POWER LINES DOWN. TIME ESTIMATED.
&&
25Local storm report, May 20, 9:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
927 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST 8 E PETERSBURG 40.01N 89.70W
05/20/2013 M58 MPH MENARD IL MESONET
0922 PM TSTM WND DMG 1 E LAURA 40.92N 89.90W
05/20/2013 PEORIA IL TRAINED SPOTTER
TWO LARGE TREES BLOWN DOWN.
&&
25Local storm report, May 20, 9:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
928 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG CREVE COEUR 40.64N 89.60W
05/20/2013 TAZEWELL IL MESONET
TREE FELL ON FENCE
0740 PM TSTM WND GST PEORIA 40.74N 89.61W
05/20/2013 M54.00 MPH PEORIA IL ASOS
0750 PM TSTM WND DMG PEORIA 40.74N 89.61W
05/20/2013 PEORIA IL TRAINED SPOTTER
8 INCH DIAMETER TREE LIMB SNAPPED OFF AND LANDED ON A
ROOF.
0750 PM TSTM WND DMG PEORIA 40.74N 89.61W
05/20/2013 PEORIA IL EMERGENCY MNGR
18 INCH DIAMETER TREE DOWN ON A HOUSE. FROM PEORIA CITY
EM.
0752 PM TSTM WND GST PEORIA 40.74N 89.61W
05/20/2013 M49.00 MPH PEORIA IL TRAINED SPOTTER
0752 PM HAIL PEORIA 40.74N 89.61W
05/20/2013 M0.25 INCH PEORIA IL TRAINED SPOTTER
0835 PM TSTM WND DMG TOULON 41.09N 89.86W
05/20/2013 STARK IL EMERGENCY MNGR
TREES AND POWER LINES DOWN. TIME ESTIMATED.
0838 PM TSTM WND DMG BEARDSTOWN 40.01N 90.43W
05/20/2013 CASS IL LAW ENFORCEMENT
POWER POLE KNOCKED DOWN
0838 PM TSTM WND DMG 5 WNW VIRGINIA 39.98N 90.30W
05/20/2013 CASS IL LAW ENFORCEMENT
SEVERAL TREE BRANCHES DOWN
0840 PM TSTM WND DMG VIRGINIA 39.95N 90.21W
05/20/2013 CASS IL LAW ENFORCEMENT
POWER POLE KNOCKED DOWN
0843 PM TSTM WND GST 8 E PETERSBURG 40.01N 89.70W
05/20/2013 M58.00 MPH MENARD IL MESONET
0845 PM HAIL 2 NW WYOMING 41.08N 89.80W
05/20/2013 M0.75 INCH STARK IL EMERGENCY MNGR
0922 PM TSTM WND DMG 1 E LAURA 40.92N 89.90W
05/20/2013 PEORIA IL TRAINED SPOTTER
TWO LARGE TREES BLOWN DOWN.
&&
25Special weather statement, May 20, 9:39 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 939 PM CDT MON MAY 20 2013 ILZ042-051>053-210330- CHRISTIAN-LOGAN-MACON-SANGAMON- 939 PM CDT MON MAY 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANGAMON...NORTHWESTERN CHRISTIAN...SOUTHERN LOGAN AND WESTERN MACON COUNTIES UNTIL 1030 PM CDT... AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PAWNEE...OR 10 MILES SOUTH OF SPRINGFIELD... MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD... ROCHESTER... EDINBURG... RIVERTON... MECHANICSBURG... MOUNT AUBURN... OTHER LOCATIONS AFFECTED INCLUDE...GLENARM...SANGCHRIS LAKE STATE PARK...BERRY...CLEAR LAKE...ROBY AND DAWSON. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4013 8943 3989 8896 3953 8955 3967 8977 TIME...MOT...LOC 0240Z 221DEG 36KT 3967 8958 AUTEN
Local storm report, May 20, 9:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
958 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG BRADFORD 41.18N 89.66W
05/20/2013 STARK IL TRAINED SPOTTER
SHED BLOWN OVER
0917 PM TSTM WND GST 4 N SPRINGFIELD 39.84N 89.64W
05/20/2013 M54 MPH SANGAMON IL ASOS
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:17 PM CDT | Special Weather Statement | ILX | Mason, Tazewell | 58 min |
| May 20, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 50 min |
| May 20, 7:33 PM CDT | Special Weather Statement | ILX | Knox | 42 min |
| May 20, 7:47 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon, Scott | 43 min |
| May 20, 8:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 60 min |
| May 20, 8:24 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Morgan, Schuyler and 1 more | 51 min |
| May 20, 8:34 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 26 min |
| May 20, 9:02 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 43 min |
| May 20, 9:19 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 41 min |
| May 20, 9:39 PM CDT | Special Weather Statement | ILX | Sangamon | 51 min |
| May 20, 11:09 PM CDT | Special Weather Statement | ILX | McLean | 36 min |
| May 20, 11:24 PM CDT | Special Weather Statement | ILX | Douglas, Moultrie | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.